TheLupusSite.com banner

1 - 12 of 12 Posts

·
Brenda
Joined
·
369 Posts
Discussion Starter #1
I just got a phone call that my uncle has passed away. He had liver cancer and was on chemotherapy. He died from complications of the chemotherapy... I'm due to start methotrexate on monday and as if I wasn't scared enough... I know it's different dosages for cancer but I'm petrified now. Truely. Yesterday he was complaining of mouth sores and fatigue and tonight he's gone. I've managed most things but this just scares me.
 

·
Registered
Joined
·
893 Posts
Hi Christiannirc

Im sure you will get some advise and reassurance with answers here or through your medical team.

There are all sorts of reasons for getting mouth sores and fatigue and its not uncommon with less serious and more serious. It can go with the territory.

Just wanted to send you strength and positive thoughts.

Im sorry to hear about your uncle (((christiannirc))).

Hopefully you will get some reasssurance and answers soon.

Take care
Nicky
 

·
Administrator
Joined
·
10,165 Posts
Hi Brenda,

My condolences on the death of your uncle.

Most people are nervous before starting a new treatment. Your uncle's situation only heightens that fear of the unknown. You do need to remember the two situations are totally different. Liver cancer isn't usually found early on and is very difficult to treat. In many cases other organs are involved also.

If you do a search for methotrexate you will see that many of our members have had positive results. There are side effects, but if you work closely with your doctor some of them can be lessened. My thoughts will be with you on Monday.

Take care,
Lazylegs
 

·
Registered
Joined
·
6,152 Posts
Hi Brenda

Sincere condolences on the death of your Uncle. Its terribly sad that the treatment he was getting led to his early passing :hugbetter: Of course you must be scared. Its completely natural and understandable.

However please try and remember that they are two very different things - your treatment and his chemotherapy drugs and dose for liver cancer. Methotrexate has worked wonders for many people who have posted here. Im not taking it myself but I have often wondered how I would feel if it became an option for me. I have no doubt I would be nervous, like you, but overall I believe I would give it a try if it meant a better quality of life.

Do you have a good relationship with your Rheumy? Could you talk to him about how nervous you are? He may be able to reassure you with results from other patients he has.

Let us know what you decide. Remember you can always put off starting it for another while if your anxiety levels are very high at the moment :hug:

Another way to approach it is to, say, decide on a certain period of time to try this medication, review it and decide if the benefits outweigh any side effects. Sort of like your own mini research project... It might help psychologically.

Best of luck and again condolences on the death of your Uncle.
Joan:rose:
 

·
Registered
Joined
·
631 Posts
Brenda,

I'm not on methotrexate so I'm afraid that I can't be much help. I just wanted to say I am so sorry to hear of your uncle, my prayers are with you and the rest of his family.
If posible take some time to consider your decision and talk things over with your rummy.

Hugs

Elle x
 

·
Registered
Joined
·
2,404 Posts
Dear Brenda, I am sorry you had such a shock. Obviously, if you are due to start Methotrexate I am assuming you have been feeling pretty poorly with your Lupus symptoms anyway. So rough deal all round for you.

I am on Methotrexate, have been for a long time. I can thoroughly recommend it. Side effects can be a bit much to start with, but they fade. I can take my weekly dose and feel perfectly fine just so long as I have a reasonable snack with it. (Great excuse, I do like my food)

If you are going to be busy with the Funeral etc. I am sure your Docs. would agree to you delaying the MTX for a couple of weeks,so you don't have too much to cope with at once. Of course you are nervous, but if your experiences turn out to be like mine I have no doubt that you will find it worthwhile.

Do remember that Methotrexate is very useful for helping you take less steroids. I don't know if you are on steroids, but if so, you may well be interested to know that Metho. has this benefit.

Tell us some more about your Uncle if it helps.
x Lola
 

·
Registered
Joined
·
50 Posts
Brenda

I'm so sorry to hear about your uncle - liver cancer sucks.

I don't know anything about methotrexate, but I do know too much liver cancer - my husband died of it last summer so I was on a liver ward every day for 4 months. I think what I'm trying to say is that when cancer attacks the liver, it's extremely difficult to treat - Dave was told chemo wasn't an option as it wouldn't clear the cancer.

I imagine the doses that your uncle were on were exceptionally high, as treatment has to be so aggressive. It's also important to remember that as the liver is such an important organ people affected by cancer can literally go from laughing one day to fighting for their lives the next - regardless of what drug's they're taking...

So, please try not to be scared - your docs may be giving you the same drug, but for completely different reasons. Talk to them about it and voice your concerns.

My thoughts are with at this difficult time.

Sammy x
 

·
Registered
Joined
·
24 Posts
Dear Brenda,
I am so sorry for your loss of your uncle. My mother died at the age of 56 of cancer I am 50 so I know the fear. I have been on methotrexate my system seem to do well on it. I think the symptoms your uncle had were for different reasons and I think talking to your doctor might help you with you questions on this.
Hugs
 

·
Pollianna
Joined
·
485 Posts
I am so sorry for your loss Brenda. I too have lost a partner to cancer and can agree, some chemo doses are so huge that they can be too much for the body. It's almost always at the final stage that such things occour. scarey for you because it's so close to you and mixed in with grief. Write down your fears and ask the docs. getting things on paper sometimes gets them out of our head. Don't forget to be good to yourself xx
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Brenda,
I want to tell you I am so sorry for your loose. I am not sure what you are taking the new med for but if you are that concerned I would talk with the doctors and see if they can reassure you or if they can try something else instead. I know the fears you are having are very real and should be relayed to the doctors. I have no experience with this medicine so have no advise as far as your fears or concerns. I hope that you find the comfort you need to make you choice.
 

·
Registered
Joined
·
1,999 Posts
Hi Brenda,
I am on methotrexate. Have been for 1 month shy of 17 years. It has kept me alive...and given me a quality of life far better than I had before going on it. It has also kept me out of the hospital and allowed me to get, and keep, my prednisone dose at 1 mg and 3 mg alternate days.

I have a posting down in personal experiences where I relate my experiences and how and why some of the things for it work. Rather than give the same info multi times, I put it in one spot so people can go there if they want to learn what I have learned thru the years.

It is a strange feeling the first few times to realize that you are including a drug which can make you sick, but the goal is to try to make you better. Doesn't quite make sense does it? The crazy thing is that it can do just that. The first months were among the hardest. I had more side effects with tablets than I did with inj's, and more with inj's than I now do with IV. Give it time..... Allow the 2 days post mtx to deal with the sore joints/tendons/muscles. It takes about that long for your body to flush out the dead inflammatory cells.

I hope it goes well for you.....take care
Sally
 

·
Moderator
Joined
·
11,405 Posts
Hi Brenda,

You have my sympathies about your uncle. :hug:

I started on methotrexate a month ago. I felt the same way you do. Not sure if I wanted to take metho. I got tired of the pain, I took them. To my surprise I haven't had any side effects. The metho hasn't kicked in yet. I take 10 mgs a week, along with folic acid. I take metho with my evening meal so if any side effects I will sleep threw them.(learned that tip from a very good friend on the board)

Take care Brenda, let me know how it goes for you.

Love,
Lyn
 
1 - 12 of 12 Posts
Top